Arkansas, 2003

Hail in Arkansas, April 4, 2003

April 4, 2003 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 4, 3:27 PM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 4, 3:27 PM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
327 PM CST FRI APR 4 2003

MAIN CONCERN IS THUNDERSTORM DEVELOPMENT THIS EVENING AND SEVERE
POTENTIAL.

LOW 60 DEWPOINTS CONTINUE TO ADVECT INTO CENTRAL AND SOUTHWEST
ARKANSAS FROM TEXAS AHEAD OF THE COLD FRONT POISED TO MOVE THROUGH
ARKANSAS. THE FRONT IS CURRENTLY JUST ENTERING NORTHWEST ARKANSAS.
ISOLATED SHOWERS ARE NOTED ACROSS THE NORTHWEST AND SOUTH PARTS OF
THE CWA ON KLZK RADAR. THE SHOWERS CONTINUE TO MOVE EAST NORTHEAST
AT 30 MPH.

LI-S HAVE CONTINUED TO FALL ALL DAY AS DEWPOINTS HAVE INCREASED.
CROSS SECTIONS SHOW MOISTURE MAINLY FROM 700MB DOWN. VERY DRY
AIR IS LOCATED ABOVE THIS LEVEL AND VERTICAL MOTION IS MARGINAL.
SOME CLOUDS HAVE BECOME BROKEN ACROSS THE AREA PER OBS AND SATELLITE
IMAGERY. THE NEXT 3-4 HOURS WILL BE CRITICAL IN SEVERE THUNDERSTORM
DEVELOPMENT. SURFACE WINDS ARE STRONG AHEAD OF THE FRONT. THE MAIN
THREAT WOULD BE STRONG WINDS OR HAIL.

THE NEXT COLD FRONT WILL MOVE THROUGH ON SUNDAY AND THIS FRONT LOOKS
MORE IMPRESSIVE THAN THE CURRENT ONE. ETA AND GFS CROSS SECTIONS
AGREE ON STRONG VERTICAL MOTIONS WITH ABUNDANT MOISTURE...THOUGH THE
GFS IS A BIT MORE DRY. WILL NEED TO WATCH FOR SEVERE STORMS ON
SUNDAY AS WELL. THIS FRONT SHOULD EXIT THE AREA SUNDAY NIGHT.

MONDAY THROUGH WEDNESDAY LOOKS TO BE DRY WITH HIGH PRESSURE IN
PLACE. AN UPPER LEVEL LOW MOVES THROUGH THE AREA ON THURSDAY TO
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. FRIDAY SHOULD BE DRY.

WILL STAY CLOSE TO THE MAV TEMPERATURES.

.LZK...NONE.

51
Hazardous weather outlook, Apr 4, 3:27 PM CST, 3 hours 3 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
327 PM CST FRI APR 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING.

A COLD FRONT WILL CONTINUE TO SWEEP SOUTHEAST THROUGH
ARKANSAS...REACHING EXTREME SOUTHEAST PORTIONS OF THE STATE BY LATE
TONIGHT. THIS BOUNDARY WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT.
FORECAST TEMPERATURE AND WIND PROFILES SUGGEST DAMAGING WIND GUSTS
AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. I

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COLD FRONT WILL STALL JUST TO SOUTH OF ARKANSAS ON SATURDAY AND
THEN BEGIN TO LIFT BACK NORTHWARD SATURDAY NIGHT AND SUNDAY. SHOWERS
AND THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER THE AREA AT THAT
TIME...WITH A FEW STRONG OR SEVERE STORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.

55

In the hours before

Local storm report, Apr 4, 4:55 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
455 PM CST FRI APR 04 2003

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0416 PM    6 E BERGMAN               AR   .75 INCH HAIL
04/04/03   BOONE                          HAIL COVERED THE
                                          GROUND. REPORTED BY
                                          MEDIA.

0419 PM    12 NW YELLVILLE           AR   .75 INCH HAIL
04/04/03   MARION

28
Local storm report, Apr 4, 5:44 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
544 PM CST FRI APR 04 2003

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0437 PM    6 N HUNT                  AR   .75 INCH HAIL
04/04/03   JOHNSON                        REPORTED BY STORM
                                          SPOTTER.

28

The radar

The Little Rock radar (KLZK), 80 km away, was scanning. The volume nearest the first event began at 00:33 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Conway

When
April 4, 6:30 PM CST
Where
Conway County, Jerusalem
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.400, -92.817

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350948.